Kentucky, 2009

Damaging Winds in Kentucky, June 16, 2009

June 16, 2009 · NWS LMK · 32 events in 13 counties and zones

A shortwave trough of low pressure moved out of the mid Mississippi Valley into central Kentucky and Tennessee. This generated a line of strong to severe thunderstorms that moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A shortwave trough of low pressure moved out of the mid Mississippi Valley into central Kentucky and Tennessee. This generated a line of strong to severe thunderstorms that moved across the area. The strongest thunderstorm winds in this line were across south central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 16, 11:33 AM CST, 42 minutes earlier.

Area forecast discussion, Jun 16, 11:33 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 PM EDT TUE JUN 16 2009

.UPDATE...
UPDATED FORECAST PACKAGE TO ADD SEVERE THUNDERSTORM WATCH...INCREASE
AFTERNOON AND EVENING POPS TO LIKELY...AND DROP HIGH TEMPS DOWN A
COUPLE OF DEGREES. STILL LOOKING FOR THE MISSOURI SQUALL LINE TO
PUSH EAST...AND NEW CELLS MAY POP AHEAD OF THE LINE IN SOUTHWESTERN
SECTIONS OF CENTRAL KENTUCKY WHERE THERE HAS BEEN SOME
DESTABILIZATION.

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER POSSIBLE TODAY ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY...

COMPLICATED FORECAST IN STORE FOR THE NEXT 24 HOURS. CURRENTLY...A
STRONG MCC WAS MOVING INTO EAST CENTRAL MO WITH REDEVELOPMENT
OCCURRING FURTHER WEST BACK INTO KS AS LOW LEVEL JET INCREASES AND
SHORTWAVE IMPULSE MOVES OFF THE FRONT RANGE. THIS LOW PRESSURE
SYSTEM WILL SLOWLY NOSE INTO THE MID MISSISSIPPI AND LOWER OHIO
VALLEY THROUGH THE DAY. WHILE CLOUD TOPS APPEAR TO STILL BE COOLING
WITH THE MCC...LIGHTNING ACTIVITY HAS WANED OVER THE LAST COUPLE OF
HOURS AND THERE ARE NO LONGER ANY SEVERE THUNDERSTORM WARNING FOR
THE LINE WHICH IS NOW MOVING INTO THE LSX FORECAST AREA. EXPECT THAT
THIS LINE WILL CONTINUE TO WEAKEN IN INTENSITY AS IT CONTINUES TO
TRACK EASTWARD.

SKIES ARE CURRENTLY MOSTLY CLOUDY AND EXPECT THIS TO REMAIN THE CASE
THROUGH MUCH OF THE DAY AND HEREIN LIES THE COMPLICATED FORECAST.
WHILE ALL THE INGREDIENTS FOR A SEVERE WEATHER EVENT ARE IN
PLACE...CAPE VALUES IN EXCESS OF 1500 J/KG...LIFTED INDEX VALUES
LESS THAN -3C...LARGE CURVED HODOGRAPHS AND PWAT VALUES OF NEARLY 2
INCHES...RESIDUAL CLOUD COVER COULD SUPPRESS REDEVELOPMENT OF THE
THUNDERSTORMS THIS AFTERNOON FROM MO INTO IL/IND/KY AND TN. SHOULD
THE LACK OF DAYTIME HEATING BE OVERCOME...SUPERCELL STRUCTURES WILL
DEVELOP LATE THIS AFTERNOON AND QUICKLY BECOME CLUSTERS AND BOWING
SEGMENTS AS THE SYSTEM MOVES TO THE EAST/SOUTHEAST. THE MAIN IMPACT
WILL BE DAMAGING WIND GUSTS BUT GIVEN SHEAR PROFILE AS NOTED ABOVE
WITH LARGE CURVED HODOGRAPHS SOME LARGE HAIL AND POSSIBLY A TORNADO
WILL ALSO BE POSSIBLE WITH MORE ORGANIZED STORMS. FOR NOW...HAVE
LIKELY POPS ACROSS THE NORTHWEST PORTIONS OF THE FORECAST AREA FROM
12Z TO 18Z THIS AFTERNOON WITH 60 TO 70 POPS ACROSS THE NORTHERN
HALF OF THE FORECAST AREA FROM AROUND 18Z TO 03Z. LEFT HEAVY RAIN
WORDING IN THE FORECAST BUT DID NOT ADD SEVERE WEATHER WORDING AT
THIS TIME GIVEN SOME UNCERTAINTIES AS MENTIONED ABOVE AND WOULD LIKE
TO WAIT TO SEE THE 13Z SPC CONVECTIVE OUTLOOK AND LATEST MODEL RUNS
BEFORE ADDED THAT WORDING INTO THE FORECAST. DO NOT ANTICIPATE TOO
MUCH OF A FLOODING THREAT BUT THIS WILL BE MONITORED CLOSELY ONCE
CONVECTION BEGINS AS THE AREA HAS SEEN SEVERAL INCHES OF RAIN OVER
THE LAST FEW DAYS. HOWEVER...THIS TIME OF YEAR WITH THICK VEGETATION
OVER THE AREA WILL HELP TO LESSEN FLOOD THREAT BUT ISOLATED FLOODING
OR FLASH FLOODING MAY BE POSSIBLE IN SOME AREAS.

MODELS INDICATION THAT ACTIVITY WILL MOVE TO THE SOUTH AND EAST OF
THE AREA BY AROUND 03Z TO 06Z. MODELS ALSO INDICATED THAT
REDEVELOPMENT WILL OCCUR FROM SOUTHEAST MO INTO SOUTHERN IL AND MOVE
EASTWARD INTO KY BY 09Z BUT DO NOT FEEL TOO CONFIDENT IN THIS
SOLUTION AS LOW LEVEL JET NEVER REDEVELOPS TO ENHANCE AN ALREADY
WORKED OVER ATMOSPHERE SO WILL LEAVE ONLY CHANCE POPS IN THE
FORECAST OVERNIGHT. EXPECT HIGHS IN THE UPPER 70S TO MID 80S TODAY
WITH
OVERNIGHT LOWS IN THE MID TO UPPER 60S.

.LONG TERM (WED THRU MON)...

WED THRU FRI NIGHT...

WILL LEAVE CHC POPS IN FOR WED AS UPR LEVEL IMPULSE DROPS SEWD OVER
RIDGE IN NW FLO AND CDFNT OVER SRN INDIANA AT 12Z WED...PROGRESSES
TO ECNTRL/SCNTRL KY BY 18Z AND TO ERN TN BY 00Z THU. AFTERWARD...
FOR THE WED NITE THRU THU NITE PERIOD...FLAT UPR LEVEL RIDGE BUILDS
ACRS OUR FA. MODELS DO INDICATE A WMFNT MOVG THRU LATE WED NITE/THU
WITH NAM MOS INDICATING LOW CHC POPS AND THE GFS DRY. FOR NOW...WILL
STAY DRY...CONSISTENT WITH CURRENT FCST. WILL...HOWEVER RAISE TEMPS
A BIT HIER...CLOSER TO MET/MAV MOS FOR THU WITH SW POST FRONTAL
FLO.

BY FRI INTO FRI NIGHT...SIGNIFICANT HEIGHT FALLS NOTED AS 2 SHRTWV
TROFS APPROACH/MOVE INTO THE LOWER OH VLY. ASSOCIATED CDFNT FCST TO
MOVE THRU FRI NIGHT. ONLY CHANGE HERE WILL BE TO SPREAD CHC POPS
OVER ALL OUR FA BY FRI AFTN. WILL LEAVE 40 POPS FOR FRI NIGHT WITH
FROPA. WILL LEAVE THE WEEKEND FCST UNCHANGED...DISC FOR THAT PERIOD
FOLLOWS:

SATURDAY THROUGH MONDAY...

A TROUGH IS FORECAST TO ALMOST CLOSE OFF SATURDAY AND DRIFT
SOUTHEAST ACROSS THE EASTERN GREAT LAKES. AT 500MB...NORTHWEST FLOW
WILL DEVELOP ACROSS THE LOWER OHIO VALLEY AND WILL TEND TO SEPARATE
COOLISH AIR ACROSS OHIO FROM TYPICAL SUMMER TIME HEAT ACROSS THE
PLAINS. AFTER STORMS EXIT OUR SOUTHEASTERN COUNTIES SATURDAY...WILL
FORECAST A DRY WEEKEND WITH SEASONABLE TEMPERATURES.

&&

.AVIATION (18Z TAFS)...

OF FIRST CONCERN IS LINE OF STRONG STORMS MOVING TO THE EAST THROUGH
WESTERN KENTUCKY. WILL TIME THIS LINE INTO EACH TAF SITE. AS FOR THE
STRENGTH...WILL GO WITH GENERALLY WHAT HAS BEEN REPORTED WITH THE
LINE SO FAR. WILL KEEP THE WORST OF THE WEATHER AT EACH TAF SITE FOR
AN HOUR AS THE LINE PASSES THROUGH...WITH LINGERING TSRA BEHIND IT
FOR A FEW HOURS. ADDITIONAL SCATTERED SHOWERS WILL BE POSSIBLE
TONIGHT INTO WEDNESDAY MORNING...BUT FOR NOW WILL LEAVE THE TAFS
DRY. WILL INTRODUCE SOME LIGHT FOG AT BWG AND LEX TOWARDS DAWN IN
SOGGY ATMOSPHERE ABOVE SOAKED GROUND. ADDITIONAL THUNDERSTORMS
POSSIBLE TOMORROW AFTERNOON BUT BEST CHANCES SHOULD BE SOUTH OF SDF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE...13
SHORT TERM...LS
LONG TERM....DK
AVIATION.....13
Hazardous weather outlook, Jun 16, 9:30 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT TUE JUN 16 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-170830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT TUE JUN 16 2009 /1030 AM CDT TUE JUN 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO THE OUTLOOK
AREA BY MID AFTERNOON...AND INTO THE BLUEGRASS BY EARLY THIS
EVENING. STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THIS
LINE OF STORMS.

IN ADDITION...SCATTERED STORMS MAY DEVELOP OUT AHEAD OF THE LINE.
THESE STORMS WILL ALSO BE CAPABLE OF STRONG GUSTY WINDS AS WELL AS
POSSIBLY AN ISOLATED TORNADO OR TWO.

THE STORMS WILL ALSO DROP LOCALLY TORRENTIAL RAIN AND MAY LEAD TO
LOCALIZED WATER ISSUES IN AREAS THAT FLOOD EASILY.

THE STORMS WILL MOVE OFF TO THE EAST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING
AND AGAIN LATE FRIDAY AND SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

AS ALWAYS...SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE.

13

In the hours before

Special weather statement, Jun 16, 6:28 AM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EDT TUE JUN 16 2009

INZ084-089-090-KYZ024-025-028-161315-
BRECKINRIDGE-CRAWFORD-HARDIN-HARRISON-MEADE-PERRY-
728 AM CDT TUE JUN 16 2009

...LINE OF STRONG STORMS WITH HEAVY RAIN MOVING UP THE OHIO RIVER...

AT 726 AM CDT...826 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF ENGLISH TO 5 MILES SOUTHWEST OF
HARDINSBURG...MOVING EAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...AND GUSTY WINDS TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARDINSBURG AROUND 735 AM CDT.
  NEAR BRANDENBURG AROUND 910 AM EDT.

THESE STORMS WILL ALSO BE...
  NEAR MIFFLIN AROUND 835 AM EDT.
  NEAR ORIOLE AROUND 740 AM CDT.
  NEAR GRANTSBURG AROUND 845 AM EDT.
  NEAR RIDDLE AROUND 850 AM EDT.
  NEAR CURBY AROUND 855 AM EDT.
  NEAR WYANDOTTE AROUND 900 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

13
Special weather statement, Jun 16, 12:15 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT TUE JUN 16 2009

KYZ023-024-026-027-061-062-070>073-161900-
ALLEN-BRECKINRIDGE-BUTLER-EDMONSON-GRAYSON-HANCOCK-LOGAN-OHIO-
SIMPSON-WARREN-
115 PM CDT TUE JUN 16 2009

...LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO AREA BETWEEN
130 AND 230 PM CDT...

AT 206 PM EDT/106 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE 17 MILES SOUTHWEST OF
OWENSBORO TO 12 MILES SOUTHWEST OF GREENVILLE...AND MOVING EAST AT
45 MPH.

THIS WILL MOVE INTO HAWESVILLE TO HARTFORD TO MORGANTOWN TO
RUSSELLVILLE BETWEEN 130 AND 200 PM CDT.  WINDS OF 55 TO 65 MPH WILL
OCCUR WITH THIS LINE.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

JDG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 16, 12:15 PM CST
Where
Warren County, 0.88 mi SW of Bowling Green
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.970, -86.440

The wind gust was recorded by the Bowling Green Warren County Airport ASOS.

Thunderstorm Wind, Logan

When
June 16, 12:40 PM CST
Where
Logan County, 1.3 mi ESE of Jerico
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.990, -86.950

Trees were downed in Lewisburg.

Thunderstorm Wind, Logan

When
June 16, 12:51 PM CST
Where
Logan County, 0.88 mi SW of Russellville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.840, -86.890

Numerous trees were downed; one fell on a home.

Thunderstorm Wind, Butler

When
June 16, 12:56 PM CST
Where
Butler County, 0.74 mi SSE of Morgantown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.210, -86.694

Trees downed on Russellville Road south of Morgantown.

Thunderstorm Wind, Butler

When
June 16, 12:57 PM CST
Where
Butler County, 0.88 mi SE of Rochester
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.210, -86.890

Trees were downed in Rochester.

Thunderstorm Wind, Butler

When
June 16, 12:57 PM CST
Where
Butler County, Morgantown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.220, -86.700

Trees were downed in Morgantown.

Thunderstorm Wind, Butler

When
June 16, 12:57 PM CST
Where
Butler County, Morgantown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.220, -86.700

Power lines were downed and power was out in Morgantown.

Thunderstorm Wind, Simpson

When
June 16, 1:12 PM CST
Where
Simpson County, 1.8 mi WNW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.730, -86.600

Trees were downed in Franklin.

Thunderstorm Wind, Warren

When
June 16, 1:12 PM CST
Where
Warren County, Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.980, -86.430

Trees were downed in Bowling Green.

Thunderstorm Wind, Edmonson

When
June 16, 1:15 PM CST
Where
Edmonson County, 1.3 mi ESE of Nash
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.310, -86.410

Trees were downed near Brownsville.

Thunderstorm Wind, Simpson

When
June 16, 1:22 PM CST
Where
Simpson County, 1.8 mi WNW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.730, -86.600

A downed tree was blocking West Madison Avenue in Franklin.

Thunderstorm Wind, Allen

When
June 16, 1:28 PM CST
Where
Allen County, 1.8 mi WSW of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.740, -86.210

Trees were downed in Scottsville.

Thunderstorm Wind, Allen

When
June 16, 1:28 PM CST
Where
Allen County, Halfway
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.800, -86.300

Trees were downed in Halfway.

Thunderstorm Wind, Barren

When
June 16, 1:29 PM CST
Where
Barren County, 0.69 mi S of Finney
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.910, -86.100

Trees downed south of Mammoth Cave.

Thunderstorm Wind, Allen

When
June 16, 1:30 PM CST
Where
Allen County, 1.11 mi W of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.750, -86.200

Trees were downed and lightning struck a power pole and knocked a traffic light into an intersection in Scottsville.

Thunderstorm Wind, Edmonson

When
June 16, 1:36 PM CST
Where
Edmonson County, Mammoth Cave
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.200, -86.100

Trees were downed near Mammoth Cave.

Thunderstorm Wind, Barren

When
June 16, 1:46 PM CST
Where
Barren County, 2.14 mi SSE of Carden
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.000, -85.990

Trees and a power pole were downed.

Thunderstorm Wind, Metcalfe

When
June 16, 1:54 PM CST
Where
Metcalfe County, Wisdom
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.000, -85.700

Trees were downed and a roof was damaged.

Thunderstorm Wind, Metcalfe

When
June 16, 1:57 PM CST
Where
Metcalfe County, 1.1 mi W of Edmonton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.980, -85.620

Trees were downed across the county.

Thunderstorm Wind, Hart

When
June 16, 1:58 PM CST
Where
Hart County, 0.88 mi SE of Horse Cave
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.170, -85.910

Trees were downed.

Thunderstorm Wind, Metcalfe

When
June 16, 2:00 PM CST
Where
Metcalfe County, Summer Shade
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.880, -85.700

Trees were downed near Summer Shade.

Thunderstorm Wind, Metcalfe

When
June 16, 2:01 PM CST
Where
Metcalfe County, 0.88 mi NW of Goodluck
Measured
61 kt (70 mph) estimated gust
Reported by
Utility Company
Coordinates
36.930, -85.640

A trailer was blown over and trees were downed.

Thunderstorm Wind, Metcalfe

When
June 16, 2:03 PM CST
Where
Metcalfe County, Gascon
Measured
56 kt (64 mph) estimated gust
Reported by
Utility Company
Coordinates
37.000, -85.570

A barn was damaged and trees were downed.

Thunderstorm Wind, Monroe

When
June 16, 2:07 PM CST
Where
Monroe County, 0.55 mi W of Tompkinsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.700, -85.690

Trees were downed in Tompkinsville.

Thunderstorm Wind, Cumberland

When
June 16, 2:12 PM CST
Where
Cumberland County, Marrowbone
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.820, -85.500

Many tree branches were downed at Marrowbone. COOP Observer estimated wind speeds of 55 to 60 mph.

Thunderstorm Wind, Cumberland

When
June 16, 2:13 PM CST
Where
Cumberland County, Becks Store
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.920, -85.400

Power lines and trees were downed.

Thunderstorm Wind, Cumberland

When
June 16, 2:18 PM CST
Where
Cumberland County, 0.69 mi N of Burkesville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.790, -85.370

Power lines and trees were downed.

Thunderstorm Wind, Allen

When
June 16, 2:22 PM CST
Where
Allen County, 1.11 mi W of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.750, -86.200

Trees were downed in Scottsville.

Thunderstorm Wind, Cumberland

When
June 16, 2:22 PM CST
Where
Cumberland County, Peytonsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.630, -85.380

Power lines and trees were downed.

Thunderstorm Wind, Clinton

When
June 16, 2:36 PM CST
Where
Clinton County, Cumberland City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.800, -85.070

Trees were downed.

Thunderstorm Wind, Clinton

When
June 16, 2:37 PM CST
Where
Clinton County, 0.89 mi NW of Albany
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.690, -85.140

Trees were downed.

Thunderstorm Wind, Russell

When
June 16, 2:41 PM CST
Where
Russell County, Russell Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.050, -85.080

A few trees were downed in Russell Springs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177625, 177517, 177523, 177525, 177526, 177527, 177629, 177528, 177631, 177530, 177531, 177532, 177534, 177536, 177537, 177593, 177596, 177601, 177605, 177606, 177607, 177608, 177609, 177611, 177612, 177614, 177616, 177617, 177618, 177620, 177621, 177622.